Alert archive / Texas / Wind Advisories in 2006

Wind Advisory 20, NWS Brownsville, TX

December 25, 20068 counties in Texas

NWS Brownsville, TX issued this wind advisory at Dec 25, 2006, 3:52 AM CST for 8 counties in Texas. It took effect at Dec 25, 2006, 12:00 PM CST. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Dec 25, 2006, 3:52 AM CST (09:52 UTC)
In effect from
Dec 25, 2006, 12:00 PM CST
Expired
Dec 25, 2006, 3:00 PM CST
In force
3 hr
Issued by
NWS Brownsville, TX

Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX, Zapata County, TX

The radar

The Brownsville radar (KBRO), 118 km from the middle of the area, began a volume at 09:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 9.9 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2006-12-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2006-12-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
830 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KBRO 250952
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
352 AM CST MON DEC 25 2006

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 3 PM CST
THIS AFTERNOON...

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM
CST TUESDAY...

TXZ248>251-251800-
/O.NEW.KBRO.WI.Y.0020.061225T1500Z-061225T2100Z/
/O.CON.KBRO.FR.Y.0001.061226T0600Z-061226T1300Z/
ZAPATA-JIM HOGG-BROOKS-KENEDY-
INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS...
SARITA
352 AM CST MON DEC 25 2006

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 3 PM CST
THIS AFTERNOON...
...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM
CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND
ADVISORY...WHICH WILL BE IN EFFECT FROM 9 AM THIS MORNING TO 3 PM
CST THIS AFTERNOON.

SURFACE HIGH PRESSURE WILL RAPIDLY BUILD OVER WEST TEXAS TODAY...
CAUSING A REINFORCING SURGE OF COLD AIR TO PASS THROUGH DEEP SOUTH
TEXAS. THIS SURGE WILL INCREASE WINDS OUT OF THE NORTHWEST TO
BETWEEN 25 AND 35 MILES PER HOUR LATE THIS MORNING THROUGH EARLY
THIS AFTERNOON. THEREFORE...A WIND ADVISORY WILL BE IN EFFECT FOR
ALL OF DEEP SOUTH TEXAS FROM 9 AM THIS MORNING TO 3 PM CST THIS
AFTERNOON. 

RESIDENTS OF DEEP SOUTH TEXAS SHOULD PREPARE EARLY THIS MORNING
FOR THE WINDY CONDITIONS EXPECTED TODAY. SECURE ALL LOOSE OBJECTS
IN YOUR YARD...SUCH AS TRASH CANS...AND CHRISTMAS DECORATIONS.
MOTORISTS OPERATING HIGH PROFILE VEHICLES...SUCH AS RECREATIONAL
VEHICLES...AND TRACTOR TRAILERS...CAN EXPECT DIFFICULT DRIVING
DUE TO THE WINDS...AND SHOULD USE EXTRA CAUTION. 

ADDITIONALLY...A FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT
TONIGHT TO 7 AM CST TUESDAY FOR ZAPATA...JIM HOGG...BROOKS...AND
KENEDY COUNTY. CONDITIONS FAVORABLE FOR RADIATIONAL COOLING WILL
ALLOW TEMPERATURES ACROSS THE ADVISORY AREA TO DECREASE INTO THE
MID OR LOW 30S MONDAY NIGHT. THIS WILL RESULT IN FROST FORMATION.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED. IN ADDITION...PETS MAY BE
AT RISK FROM COLD TEMPERATURES IF LEFT OUTDOORS.

$$

TXZ252>257-251800-
/O.NEW.KBRO.WI.Y.0020.061225T1500Z-061225T2100Z/
STARR-HIDALGO-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY-
COASTAL CAMERON-
INCLUDING THE CITIES OF...RIO GRANDE CITY...ROMA...MCALLEN...
EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE...
BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL...
SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA
352 AM CST MON DEC 25 2006

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 3 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND
ADVISORY...WHICH WILL BE IN EFFECT FROM 9 AM THIS MORNING TO 3 PM
CST THIS AFTERNOON.

SURFACE HIGH PRESSURE WILL RAPIDLY BUILD OVER WEST TEXAS TODAY...
CAUSING A REINFORCING SURGE OF COLD AIR TO PASS THROUGH DEEP SOUTH
TEXAS. THIS SURGE WILL INCREASE WINDS OUT OF THE NORTHWEST TO
BETWEEN 25 AND 35 MILES PER HOUR LATE THIS MORNING THROUGH EARLY
THIS AFTERNOON. THEREFORE...A WIND ADVISORY WILL BE IN EFFECT FOR
ALL OF DEEP SOUTH TEXAS FROM 9 AM THIS MORNING TO 3 PM CST THIS
AFTERNOON. 

RESIDENTS OF DEEP SOUTH TEXAS SHOULD PREPARE EARLY THIS MORNING
FOR THE WINDY CONDITIONS EXPECTED TODAY. SECURE ALL LOOSE OBJECTS
IN YOUR YARD...SUCH AS TRASH CANS...AND CHRISTMAS DECORATIONS.
MOTORISTS OPERATING HIGH PROFILE VEHICLES...SUCH AS RECREATIONAL
VEHICLES...AND TRACTOR TRAILERS...CAN EXPECT DIFFICULT DRIVING
DUE TO THE WINDS...AND SHOULD USE EXTRA CAUTION.

$$

TOMASELLI
2 follow-up statements
000 
WWUS74 KBRO 251002
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
402 AM CST MON DEC 25 2006

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 3 PM CST
THIS AFTERNOON...

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM
CST TUESDAY...

TXZ248>251-251815-
/O.CON.KBRO.WI.Y.0020.061225T1500Z-061225T2100Z/
/O.CON.KBRO.FR.Y.0001.061226T0600Z-061226T1300Z/
ZAPATA-JIM HOGG-BROOKS-KENEDY-
INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS...
SARITA
402 AM CST MON DEC 25 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 3 PM
CST THIS AFTERNOON...
...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM
CST TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 3 PM
CST THIS AFTERNOON. A FROST ADVISORY REMAINS IN EFFECT FROM
MIDNIGHT TONIGHT TO 7 AM CST TUESDAY. 

SURFACE HIGH PRESSURE WILL RAPIDLY BUILD OVER WEST TEXAS TODAY...
CAUSING A REINFORCING SURGE OF COLD AIR TO PASS THROUGH DEEP
SOUTH TEXAS. THIS SURGE WILL INCREASE WINDS OUT OF THE NORTHWEST
TO BETWEEN 25 AND 35 MILES PER HOUR LATE THIS MORNING THROUGH
EARLY THIS AFTERNOON. THEREFORE...A WIND ADVISORY WILL BE IN
EFFECT FOR ALL OF DEEP SOUTH TEXAS FROM 9 AM THIS MORNING TO 3 PM
CST THIS AFTERNOON.

RESIDENTS OF DEEP SOUTH TEXAS SHOULD PREPARE EARLY THIS MORNING
FOR THE WINDY CONDITIONS EXPECTED TODAY. SECURE ALL LOOSE OBJECTS
IN YOUR YARD...SUCH AS TRASH CANS...AND CHRISTMAS DECORATIONS.
MOTORISTS OPERATING HIGH PROFILE VEHICLES...SUCH AS RECREATIONAL
VEHICLES...AND TRACTOR TRAILERS...CAN EXPECT DIFFICULT DRIVING
DUE TO THE WINDS...AND SHOULD USE EXTRA CAUTION.

ADDITIONALLY...A FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT
TONIGHT TO 7 AM CST TUESDAY FOR ZAPATA...JIM HOGG...BROOKS...AND
KENEDY COUNTY. CONDITIONS FAVORABLE FOR RADIATIONAL COOLING WILL
ALLOW TEMPERATURES ACROSS THE ADVISORY AREA TO DECREASE INTO THE
MID OR LOW 30S MONDAY NIGHT. THIS WILL RESULT IN FROST FORMATION.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED. IN ADDITION...PETS MAY BE
AT RISK FROM COLD TEMPERATURES IF LEFT OUTDOORS.

$$

TXZ252>257-251815-
/O.CON.KBRO.WI.Y.0020.061225T1500Z-061225T2100Z/
STARR-HIDALGO-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY-
COASTAL CAMERON-
INCLUDING THE CITIES OF...RIO GRANDE CITY...ROMA...MCALLEN...
EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE...
BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL...
SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA
402 AM CST MON DEC 25 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 3 PM
CST THIS AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 3 PM
CST THIS AFTERNOON. 

SURFACE HIGH PRESSURE WILL RAPIDLY BUILD OVER WEST TEXAS TODAY...
CAUSING A REINFORCING SURGE OF COLD AIR TO PASS THROUGH DEEP
SOUTH TEXAS. THIS SURGE WILL INCREASE WINDS OUT OF THE NORTHWEST
TO BETWEEN 25 AND 35 MILES PER HOUR LATE THIS MORNING THROUGH
EARLY THIS AFTERNOON. THEREFORE...A WIND ADVISORY WILL BE IN
EFFECT FOR ALL OF DEEP SOUTH TEXAS FROM 9 AM THIS MORNING TO 3 PM
CST THIS AFTERNOON.

RESIDENTS OF DEEP SOUTH TEXAS SHOULD PREPARE EARLY THIS MORNING
FOR THE WINDY CONDITIONS EXPECTED TODAY. SECURE ALL LOOSE OBJECTS
IN YOUR YARD...SUCH AS TRASH CANS...AND CHRISTMAS DECORATIONS.
MOTORISTS OPERATING HIGH PROFILE VEHICLES...SUCH AS RECREATIONAL
VEHICLES...AND TRACTOR TRAILERS...CAN EXPECT DIFFICULT DRIVING
DUE TO THE WINDS...AND SHOULD USE EXTRA CAUTION.

ADDITIONALLY...A FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT
TONIGHT TO 7 AM CST TUESDAY FOR ZAPATA...JIM HOGG...BROOKS...AND
KENEDY COUNTY. CONDITIONS FAVORABLE FOR RADIATIONAL COOLING WILL
ALLOW TEMPERATURES ACROSS THE ADVISORY AREA TO DECREASE INTO THE
MID OR LOW 30S MONDAY NIGHT. THIS WILL RESULT IN FROST FORMATION.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED. IN ADDITION...PETS MAY BE
AT RISK FROM COLD TEMPERATURES IF LEFT OUTDOORS.

$$

TOMASELLI
000 
WWUS74 KBRO 251634
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1034 AM CST MON DEC 25 2006

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 3 PM CST
THIS AFTERNOON...

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM
CST TUESDAY...

TXZ248>251-252100-
/O.EXT.KBRO.WI.Y.0020.061225T1800Z-061225T2100Z/
/O.CON.KBRO.FR.Y.0001.061226T0600Z-061226T1300Z/
ZAPATA-JIM HOGG-BROOKS-KENEDY-
INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS...
SARITA
1034 AM CST MON DEC 25 2006

...WIND ADVISORY NOW IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...
...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM
CST TUESDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 3 PM CST THIS AFTERNOON.
A FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM
CST TUESDAY. 

SURFACE HIGH PRESSURE WILL RAPIDLY BUILD OVER THE SOUTH CENTRAL
PLAINS TODAY...CAUSING A REINFORCING SURGE OF COLD AIR TO PASS
THROUGH DEEP SOUTH TEXAS. THIS SURGE WILL INCREASE WINDS OUT OF
THE NORTHWEST TO BETWEEN 25 AND 35 MILES PER HOUR LATE THIS
MORNING THROUGH EARLY THIS AFTERNOON. THEREFORE...A WIND 
ADVISORY WILL BE IN EFFECT FOR ALL OF DEEP SOUTH TEXAS FROM 9 AM
THIS MORNING TO 3 PM CST THIS AFTERNOON.

RESIDENTS OF DEEP SOUTH TEXAS SHOULD PREPARE EARLY THIS MORNING
FOR THE WINDY CONDITIONS EXPECTED TODAY. SECURE ALL LOOSE OBJECTS
IN YOUR YARD...SUCH AS TRASH CANS...AND CHRISTMAS DECORATIONS.
MOTORISTS OPERATING HIGH PROFILE VEHICLES...SUCH AS RECREATIONAL
VEHICLES...AND TRACTOR TRAILERS...CAN EXPECT DIFFICULT DRIVING
DUE TO THE WINDS...AND SHOULD USE EXTRA CAUTION.

ADDITIONALLY...A FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT
TONIGHT TO 7 AM CST TUESDAY FOR ZAPATA...JIM HOGG...BROOKS...AND
KENEDY COUNTY. CONDITIONS FAVORABLE FOR RADIATIONAL COOLING WILL
ALLOW TEMPERATURES ACROSS THE ADVISORY AREA TO DECREASE INTO THE
MID OR LOW 30S MONDAY NIGHT. THIS WILL RESULT IN FROST FORMATION.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED. IN ADDITION...PETS MAY BE
AT RISK FROM COLD TEMPERATURES IF LEFT OUTDOORS.

$$

TXZ252>257-252100-
/O.EXT.KBRO.WI.Y.0020.061225T1800Z-061225T2100Z/
STARR-HIDALGO-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY-
COASTAL CAMERON-
INCLUDING THE CITIES OF...RIO GRANDE CITY...ROMA...MCALLEN...
EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE...
BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL...
SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA
1034 AM CST MON DEC 25 2006

...WIND ADVISORY NOW IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 3 PM CST THIS AFTERNOON.

SURFACE HIGH PRESSURE WILL RAPIDLY BUILD OVER THE SOUTH CENTRAL
PLAINS TODAY...CAUSING A REINFORCING SURGE OF COLD AIR TO PASS
THROUGH DEEP SOUTH TEXAS. THIS SURGE WILL INCREASE WINDS OUT OF
THE NORTHWEST TO BETWEEN 25 AND 35 MILES PER HOUR LATE THIS
MORNING THROUGH EARLY THIS AFTERNOON. THEREFORE...A WIND ADVISORY
WILL BE IN EFFECT FOR ALL OF DEEP SOUTH TEXAS FROM 9 AM THIS
MORNING TO 3 PM CST THIS AFTERNOON.

RESIDENTS OF DEEP SOUTH TEXAS SHOULD PREPARE EARLY THIS MORNING
FOR THE WINDY CONDITIONS EXPECTED TODAY. SECURE ALL LOOSE OBJECTS
IN YOUR YARD...SUCH AS TRASH CANS...AND CHRISTMAS DECORATIONS.
MOTORISTS OPERATING HIGH PROFILE VEHICLES...SUCH AS RECREATIONAL
VEHICLES...AND TRACTOR TRAILERS...CAN EXPECT DIFFICULT DRIVING
DUE TO THE WINDS...AND SHOULD USE EXTRA CAUTION.

ADDITIONALLY...A FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT
TONIGHT TO 7 AM CST TUESDAY FOR ZAPATA...JIM HOGG...BROOKS...AND
KENEDY COUNTY. CONDITIONS FAVORABLE FOR RADIATIONAL COOLING WILL
ALLOW TEMPERATURES ACROSS THE ADVISORY AREA TO DECREASE INTO THE
MID OR LOW 30S MONDAY NIGHT. THIS WILL RESULT IN FROST FORMATION.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED. IN ADDITION...PETS MAY BE
AT RISK FROM COLD TEMPERATURES IF LEFT OUTDOORS.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Dec 25, 2:45 AM CST, 1 hour 7 minutes earlier.

Area forecast discussion, Dec 25, 2:45 AM CST, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
245 AM CST MON DEC 25 2006

.DISCUSSION...A SURGE OF HIGH PRESSURE AND THE ASSOCIATED COLD FRONT
WILL ARRIVE IN THE VALLEY TODAY...WITH WINDY CONDITIONS EXPECTED FOR
A GOOD PORTION OF THE DAY. THE WIND WILL SUGGEST AN ADVISORY TODAY
AS WELL AS FIRE WEATHER CONSIDERATIONS. MULTIPLE CLOUDS LAYERS WILL
BE A PART OF THIS SCENARIO...BUT SKIES SHOULD BE PARTLY CLOUDY TO
BRIEFLY MOSTLY CLOUDY AT BEST. PRECIP CHANCES SHOULD BE MINIMAL.

THE NEXT FORECAST CONUNDRUM WILL BE TEMPERATURES...ESPECIALLY FOR
TONIGHT. MODEL RUNS 24 HOURS AGO HINTED AT FREEZING TEMPERATURES
ACROSS THE NORTHERN TIER COUNTIES...AND ALTHOUGH CURRENT RUNS HAVE
TRENDED SLIGHTLY HIGHER...BELIEVE SOME FREEZING TEMPERATURES ARE
STILL POSSIBLE FOR ZAPATA...JIM HOGG...BROOKS AND KENEDY COUNTIES.
CURRENT TEMPERATURES ARE LOWER THAN MODEL FORECASTS FOR THIS
TIME...AND WITH ANOTHER LOW LEVEL COLD BLAST ARRIVING TODAY...I WILL
UNDERCUT MOST GUIDANCE. ANY CLOUD COVER SHOULD BE CLEARED
OUT...ALLOWING FOR SOME RADIATIONAL COOLING ASSISTANCE...AND WINDS
SHOULD BE DOWN TO BETWEEN 5 AND 10 MPH.

TEMPERATURES SHOULD BEGIN A WARMING TREND ON TUESDAY AS WINDS VEER
AND HIGH PRESSURE PREVAILS...WITH DRY FLOW ALOFT. THIS TREND WILL
CONTINUE INTO WEDNESDAY AS HIGH PRESSURE SHIFTS EAST AND WINDS
RETURN TO SOUTHEAST. TEMPERATURES FOR TUESDAY THROUGH EARLY FRIDAY
SHOULD BE NEAR TO ABOVE SEASONAL NORMS.

IN THE MID RANGE...THE ECMWF STILL APPEARS FARTHER SOUTH WITH THE H5
TROUGH AND SUBSEQUENT QUASI CUT-OFF LOW THAT IT DEVELOPS LATER IN
THE WEEK. THE GFS AND UKMET ARE FARTHER NORTH WITH THE ENERGY AND
BRING A FRONT THROUGH DEEP SOUTH TEXAS LATE FRIDAY OR EARLY
SATURDAY. MODEL TEMPERATURE DECREMENTS ARE IN THE 10 TO 15 DEGREE
RANGE FOR SATURDAY THROUGH MONDAY AS OPPOSED TO THE WARMER
TEMPERATURES NOW FORECAST FOR THIS THURSDAY AND FRIDAY. SHOULD THE
ECMWF SOLUTION VERIFY...THE MID LEVEL INSTABILITY WOULD INCREASE
RAIN CHANCES THURSDAY THROUGH SATURDAY...WITH A FRONT SATURDAY AND
CLEARING SUNDAY. THE DIVERGENT SOLUTIONS HAVE COME SLIGHTLY MORE
TOGETHER COMPARED TO 24 HOURS AGO. LIKE THE GFS WITH ITS SLIGHTLY
MORE PROGRESSIVE ENERGY TRANSLATION...BUT THAT DOES SEEM TO SPIN UP
A BIGGER STORM FOR THE PLAINS...WHEREAS THE ECMWF PRODUCES TWO
SMALLER AND SPLIT SPINUPS OVER THE GREAT LAKES AND TEXAS. FOR
NOW...WILL CONTINUE TO FAVOR THE GFS WITH ITS EARLIER FRONT. THE
IMPACT IF AN ECMWF SOLUTION VERIFIES WILL BE A DELAY OF THE
FROPA...BUT I FEEL IT IS BETTER TO HAVE IT IN THE FORECAST EARLIER
THAN TO HAVE TO ACCELERATE IT LATER.
&&

.PREV DISCUSSION...ISSUED AT 727 PM CST SUN DEC 24 2006...UPPER LOW
IS PULLING AWAY FROM SOUTH TEXAS WITH SKIES QUICKLY CLEARING. LOW
TEMPS TONIGHT WILL BE IN THE LOWER 40S. INHERITED FORECAST LOOKS
GOOD...SO WILL UPDATE ONLY FOR WORDING.
&&

.MARINE...BUOY 42020 REPORTED NORTHWEST WINDS NEAR 14 KNOTS GUSTING
TO NEAR 18 KNOTS WITH SEAS SLIGHTLY OVER 6 FEET WITH A PERIOD OF 8
SECONDS AT 01 CST/07 UTC. A REINFORCING SURGE OF COLD AIR WILL PUSH
OFFSHORE DEEP SOUTH TEXAS TODAY...CAUSING AN INCREASE IN WINDS AND
SEAS ALONG THE LOWER TEXAS COAST THROUGH EARLY TUESDAY MORNING. A
GALE WARNING AND SMALL CRAFT ADVISORIES HAVE BEEN POSTED FOR THE
ADJACENT COASTAL WATERS OF DEEP SOUTH TEXAS DURING THIS TIME DUE TO
THE STRONG WINDS AND ROUGH SEAS. FAVORABLE MARINE CONDITIONS ARE
EXPECTED LATER TUESDAY MORNING THROUGH WEDNESDAY MORNING...AS HIGH
PRESSURE BRIEFLY PREVAILS OVERHEAD. STRONG WINDS AND ROUGH SEAS ARE
ANTICIPATED WEDNESDAY AFTERNOON THROUGH FRIDAY...WITH A SMALL CRAFT
ADVISORY LIKELY...AS THE SURFACE PRESSURE GRADIENT TIGHTENS OVER THE
WESTERN GULF OF MEXICO.
&&

.AVIATION...VFR CONDITIONS ARE EXPECTED THROUGH THE NEXT 24 HOURS
WITH CLEAR SKIES AND GOOD VISIBILITY. HOWEVER...STRONG WINDS ARE
FORECAST LATER THIS MORNING THROUGH THIS AFTERNOON...MAKING TAKEOFFS
AND LANDINGS A BIT TRICKY.
&&

.FIRE WEATHER...STRONG NORTHWEST WINDS BEHIND A COLD FRONT WILL
USHER IN A COLDER...DRIER AIRMASS TODAY. THOUGH SOME RESIDUAL GROUND
MOISTURE IS LIKELY IN THE AFTERMATH OF RECENT RAINS...FIRE WEATHER
WILL STILL BE DANGEROUS AND WOULD RESULT IN ERRATIC WILDFIRE
BEHAVIOR IF ANY FIRES DID OCCUR.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW            61 41 65 43 76 60 / 00 00 00 00 00 00
BROWNSVILLE        61 41 66 41 76 60 / 00 00 00 00 00 00
FALFURRIAS         60 34 65 39 74 57 / 00 00 00 00 00 00
HARLINGEN          63 37 67 39 76 59 / 00 00 00 00 00 00
HEBBRONVILLE       59 34 65 39 71 54 / 00 00 00 00 00 00
MCALLEN            60 37 67 39 75 58 / 00 00 00 00 00 00
PORT ISABEL        61 43 66 44 74 61 / 00 00 00 00 00 00
RIO GRANDE CITY    60 39 66 40 73 55 / 00 00 00 00 00 00
SOUTH PADRE ISLAND 62 44 65 45 74 62 / 00 00 00 00 00 00
&&

.BRO WATCHES/WARNINGS/ADVISORIES...
SCA 130-132-135 15Z TODAY TO 00Z TUESDAY.
SCA 150-155 12Z TODAY TO 12Z TUESDAY.
SCA 170-175 12Z TO 15Z TODAY AND 00Z T0 12Z TUESDAY.
GALE WARNING 170-175 15Z TODAY TO 00Z TUESDAY.
WIND ADVISORY TXZ248>257 15Z TO 21Z TODAY.
FROST ADVISORY TXZ248>251 26/06Z TO 26/13Z.
&&

54/66

THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT:
HTTP://WWW.SRH.NOAA.GOV/BRO
Hazardous weather outlook, Dec 24, 12:20 PM CST, 15 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1220 PM CST SUN DEC 24 2006

TXZ248>257-251200-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
1220 PM CST SUN DEC 24 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...REST OF TODAY AND TONIGHT.

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE LAGUNA MADRE UNTIL THIS
AFTERNOON. A SMALL CRAFT ADVISORY IS ALSO IN EFFECT FOR THE LOWER
TEXAS GULF WATERS. ALSO...THERE IS A HIGH RISK OF RIP CURRENTS FOR
THE BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA. NO OTHER HAZARDOUS
WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ANOTHER GALE WARNING MAY NEED TO BE POSTED ALONG THE LOWER TEXAS
COAST MONDAY...AS A REINFORCING SURGE OF COOL AIR CAUSES A RAPID
INCREASE IN WINDS AND SEAS OFFSHORE.

THE COLDER AIR COULD CAUSE TEMPERATURES ACROSS THE NORTHERN COUNTIES
TO APPROACH THE FREEZING MARK TUESDAY MORNING.

THEN...HIGH PRESSURE OVER THE GULF OF MEXICO WILL INTERACT WITH LOW
PRESSURE OVER THE CENTRAL UNITED STATES FOR WEDNESDAY THROUGH
SATURDAY...INCREASING WINDS AND SEAS ALONG THE LOWER TEXAS COAST TO
SMALL CRAFT ADVISORY CRITERIA. A MODERATE TO HIGH RISK OF RIP
CURRENTS WILL LIKELY OCCUR AT THE BEACHES OF SOUTH PADRE ISLAND AND
BOCA CHICA THROUGH MUCH OF THE FORECAST PERIOD. NO OTHER HAZARDOUS
WEATHER IS ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT EXPECTED.

SPEECE

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 25, 1:11 AM CSTFrost AdvisoryBROBrooks, Jim Hogg, Kenedy, Zapata30 hr
Dec 25, 5:24 AM CSTRed Flag WarningBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more10 hr

Nearby

Wind Advisories in Texas, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.